Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 27, 2007, 6:10 PM CDT for Vernon County, Missouri. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2007, 6:10 PM CDT (23:10 UTC)
- Expired
- Apr 27, 2007, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:10 PM CDT | HAIL 1.75 | 2 S Horton, MO | |
| Apr 27, 6:30 PM CDT | TSTM WND DMG | Metz, MO | FOUR INCH DIAMETER TREE LIMBS DOWN |
| Apr 27, 6:30 PM CDT | HAIL 2.75 | Metz, MO | |
| Apr 27, 7:05 PM CDT | HAIL 1 | Walker, MO | |
| Apr 27, 7:10 PM CDT | FUNNEL CLOUD | 6 W El Dorado Springs, MO | CEDAR COUNTY EMERGENCY MANAGEMENT REPORT |
| Apr 27, 7:10 PM CDT | HAIL 0.88 | 6 W El Dorado Springs, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 272313 TORSGF MOC217-280000- /O.NEW.KSGF.TO.W.0033.070427T2310Z-070428T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 610 PM CDT FRI APR 27 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI... * UNTIL 700 PM CDT. * AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO NEAR PLEASANTON IN LINN COUNTY KANSAS...MOVING SOUTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... 6 MILES NORTH OF WALKER BY 650 PM CDT. SCHELL CITY BY 655 PM CDT. THE TOWNS OF METZ...HORTON...HARWOOD AND STOTESBURY ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3805 9462 3799 9462 3784 9408 3805 9408 $$ SCHAUMANN
3 follow-up statements
000 WWUS53 KSGF 272321 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 619 PM CDT FRI APR 27 2007 MOC217-280000- /O.CON.KSGF.TO.W.0033.000000T0000Z-070428T0000Z/ VERNON MO- 619 PM CDT FRI APR 27 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN VERNON COUNTY... AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES NORTH OF STOTESBURY...OR 11 MILES WEST OF RICH HILL...MOVING SOUTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... WALKER BY 645 PM CDT. THE TOWNS OF STOTESBURY...METZ AND HORTON ARE IN THE PATH OF THIS TORNADO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3805 9462 3796 9462 3778 9408 3805 9408 $$ SCHAUMANN
000 WWUS53 KSGF 272336 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 PM CDT FRI APR 27 2007 MOC217-280000- /O.CON.KSGF.TO.W.0033.000000T0000Z-070428T0000Z/ VERNON MO- 635 PM CDT FRI APR 27 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN VERNON COUNTY... AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR METZ...OR 11 MILES SOUTHWEST OF RICH HILL...MOVING SOUTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... NEVADA BY 650 PM CDT. WALKER BY 655 PM CDT. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3805 9448 3795 9458 3776 9434 3796 9413 $$ SCHAUMANN
000 WWUS53 KSGF 272345 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 644 PM CDT FRI APR 27 2007 MOC217-280000- /O.CON.KSGF.TO.W.0033.000000T0000Z-070428T0000Z/ VERNON MO- 644 PM CDT FRI APR 27 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN VERNON COUNTY... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HORTON...OR 6 MILES NORTHWEST OF NEVADA...MOVING SOUTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... NEVADA BY 655 PM CDT. WALKER BY 700 PM CDT. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. GOLF BALL SIZE HAIL HAS BEEN REPORTED 2 MILES SOUTH OF HORTON WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3803 9443 3793 9452 3776 9434 3796 9413 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 27, 2:59 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 27, 2:59 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 PM CDT FRI APR 27 2007 .DISCUSSION... CURRENTLY...COMPACT UPPER LOW RIGHT ON SCHEDULE DROPPING THROUGH NE KS AT THIS HOUR. INITIAL WAVE OF LIGHT RAIN RUNNING INTO A DECENT AMOUNT OF DRY AIR AS IT MOVES INTO THE OZARKS AND IS DISSIPATING. VIRGA OR A VERY LIGHT RAIN HAS BEEN REPORTED IN A FEW AREAS...WITH THE MAIN SENSIBLE WX ASSOC WITH THIS FIRST BATCH BEING A DEVELOPING MID LEVEL CLOUD DECK. SECOND AREA OF CONVECTION DEVELOPING JUST AHEAD OF THE VORT MAX ALONG A SFC BOUNDARY. THIS WILL BE OUR PRIMARY CONCERN INTO THIS EVENING. OTHER CONVECTION BENEATH THE CENTER OF THE VORT MAX WILL DISSIPATE AFTER LOSS OF INSOLATION. TONIGHT...TRICKY POP FORECAST. STILL A FAIR AMOUNT OF DRY AIR TO CONTEND WITH...AS WELL AS A BIT OF A CAP OVER THE NW CWA. HOWEVER FORCING ASSOCIATED WITH THE SHORTWAVE SHOULD BE ENOUGH TO SQUEEZE OUT A BAND OR TWO OF CONVECTION ACROSS THE AREA THIS EVENING AS SUGGESTED BY DECENT MID LEVEL Q-VEC CONVERGENCE. DUE TO THE PROGRESSIVE NATURE OF THE SYSTEM HAVE CONTINUED TO FOCUS OF HIGHER POPS THIS EVENING...RAPIDLY DECREASING FROM NW TO SE AFTER MIDNIGHT. GIVEN RADAR TRENDS OVER THE PAST FEW HOURS...AM THINKING LIKELY POPS ARE A LITTLE TOO ROBUST...ESPECIALLY CONSIDERING MUCH LOWER MAV/MET/ENS MOS GUIDANCE. STILL GOING WELL ABOVE MAV GUIDANCE...BUT WANTED TO SUGGEST MORE SCATTERED NATURE OF THE CONVECTION. MAY MAKE LAST MINUTE ALTERATIONS TO THE POP VALUES GIVEN RADAR TRENDS. SATURDAY THROUGH MONDAY...UPPER RIDGING BUILDS IN AND A NICE WEEKEND IS ON TAP. 925/850MB TEMPS WILL EXHIBIT A DECENT WARMING TREND... WITH VALUES CORRELATING TO HIGHS IN THE 70S ON SATURDAY AND THE 80S SUNDAY AND MONDAY. SKIES WILL CLEAR FIRST THING SATURDAY WITH MOSTLY CLEAR CONDITIONS THROUGH MONDAY. TUESDAY THROUGH FRIDAY...REMARKABLE AGREEMENT CONTINUES WITH THE MED RANGE GUIDANCE W/RT TO THE UPPER PATTERN FOR NEXT WEEK. GFS ENSEMBLES SUPPORT THE OPS GFS/ECMWF/UKMET AND ONLY MINOR TWEAKS TO THE GOING FORECAST ARE NEEDED. UPPER RIDGING WILL SHIFT EAST... YIELDING TO A CUTOFF LOW MOVING NORTHEAST OUT OF THE DESERT SOUTHWEST. THIS FEATURE WILL HEAD TOWARDS THE REGION BY THE MIDDLE OF WEEK AHEAD OF A LONGWAVE TROUGH MOVING INTO THE WESTERN CONUS. CONTINUE TO PREFER A BLEND OF THE 00Z ECMWF AND 00Z GFS FOR THE PARTICULARS OF THE PACKAGE FOR A COUPLE OF REASONS. THE FIRST IS THE SLIGHTLY SLOWER TIMING THESE SOLUTIONS OFFER. THE 06Z GFS SOLUTION IS A BIT TOO QUICK WITH THE EVOLUTION...AS THE CUTOFF FEATURE IS TOO INFLUENCED BY A NORTHERN STREAM DISTURBANCE CUTTING ACROSS THE NORTHERN TIER OF STATES. THE SECOND REASON IS THAT THE DEVELOPMENT AND MOVEMENT OF A SUBTROPICAL JET OVER THE PACIFIC OCEAN WILL MORE LIKELY GOVERN THE SPEED OF THE CUTOFF FEATURE. HAVE EDGED POPS UP A BIT...PARTICULARLY WED/WED NIGHT. WHILE IT IS A RATHER PESSIMISTIC FORECAST THERE WILL LIKELY BE A LITTLE BIT OF DRY TIME IN THE WED/THUR TIME FRAME. GIVEN POTENTIAL FOR CONSIDERABLE CLOUD COVERAGE...HAVE COMPRESSED THE DIURNAL RANGE IN TEMPS FOR THE WED/THUR TIME FRAME...KEEPING LOWS WELL ABOVE AVERAGE...AND TRENDING HIGHS BACK INTO THE MIDDLE 70S. RIDGING MAY BEGIN BUILDING BACK INTO THE AREA AS EARLY AS FRIDAY...BUT WILL MAINTAIN LOW CHC POPS GIVEN A LITTLE UNCERTAINTY IN THE EXIT OF THE UPPER LOW. GAGAN && .AVIATION... FOR THE 18Z TAFS...AN UPPER LEVEL WAVE WILL TRACK ACROSS THE REGION THROUGH THIS EVENING. SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL DEVELOP AT BOTH TAF LOCATIONS LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING. THUNDERSTORM COVERAGE WILL BE TOO MINIMAL TO CARRY IN WEATHER GROUP. DRY LOW LEVELS WILL KEEP CEILINGS RATHER HIGH FOR MUCH OF THE AFTERNOON...BUT CEILINGS WILL LOWER INTO THE 4-5 KFT RANGE BY LATE AFTERNOON AND EARLY EVENING. CEILINGS AND VISIBILITIES WILL REMAIN IN THE MVFR CATEGORY WITH THE SHOWERS...BUT A BRIEF DROP TO HIGHER END MVFR WILL BE POSSIBLE WITH ANY THUNDERSTORMS. CLOUDS WILL DECREASE LATER TONIGHT AS THE WAVE PULLS OFF TO THE EAST. THERE IS SOME CONCERN FOR LOW LEVEL MOISTURE TO REMAIN TRAPPED BELOW A DEVELOPING INVERSION LATE TONIGHT... ESPECIALLY AT KSGF. KEPT SOME SCATTERED LOW CLOUDS IN AT KSGF FOR LATE TONIGHT...BUT THIS WILL NEED TO BE MONITORED CLOSELY. WINDS WILL START OUT AT WEST TO SOUTHWEST THIS AFTERNOON...BUT BECOME LIGHT AND VEER TO NORTHWESTERLY LATER THIS EVENING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 27, 1:00 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI APR 27 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL ADVANCE ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING AFTER 4 PM. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP OVER THE OUTLOOK AREA LATE THIS AFTERNOON AND THIS EVENING. DUE TO LIMITED MOISTURE AND INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSETTLED WEATHER PATTERN WILL TAKE SHAPE DURING THE MIDDLE OF NEXT WEEK. A WARM AND MOIST AIRMASS WILL SPREAD NORTHWARD AND REMAIN IN PLACE FOR SEVERAL DAYS CAUSING PERIODS OF SHOWERS AND THUNDERSTORMS. A FEW SEVERE STORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/SCHAUMANN/GAGAN
In the hours before
Special weather statement, Apr 27, 5:44 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 PM CDT FRI APR 27 2007 KSZ073-MOZ066-272315- BOURBON-VERNON- 544 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR BOURBON AND VERNON COUNTIES UNTIL 615 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF REDFIELD...OR 8 MILES SOUTHWEST OF FORT SCOTT...AND MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:59 PM CDT | Tornado Warning | SGF | Vernon | 33 min |
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.